Alert archive / Texas / Flash Flood Watches in 2013
Flash Flood Watch 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at May 25, 2013, 9:01 AM CDT for 21 counties in Texas. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2013, 9:01 AM CDT (14:01 UTC)
- Expired
- May 26, 2013, 8:38 PM CDT
- In force
- 36 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 21 counties
Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 20 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531 WGUS64 KEWX 251401 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 901 AM CDT SAT MAY 25 2013 ...HEAVY RAIN PATTERN EXPECTED TO PRODUCE DANGEROUS FLASH FLOODING TODAY ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS... .A WEAK AND NEARLY STATIONARY DISTURBANCE OVER CENTRAL TEXAS COMBINED WITH ABUNDANT TROPICAL MOISTURE WILL RESULT IN A DANGEROUS FLASH FLOOD THREAT TODAY FOR PARTS OF SOUTH CENTRAL TEXAS. THE FLOOD POTENTIAL IS HIGHEST ALONG AND EAST OF A LLANO TO COMFORT TO JOURDANTON LINE...WHERE A FLASH FLOOD WATCH HAS BEEN POSTED THROUGH 6 PM. SOILS FROM HEAVY RAINS FRIDAY AND FRIDAY NIGHT HAVE ALREADY BECOME SATURATED...AND ADDITIONAL EXPECTED RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL LIKELY RESULT IN FLASH FLOODING. TXC013-021-029-031-053-055-091-123-149-171-177-187-209-255-259- 285-287-299-453-491-493-252300- /O.NEW.KEWX.FF.A.0002.130525T1401Z-130525T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA- LEE-LLANO-TRAVIS-WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO... BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE... FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY... BOERNE...HALLETTSVILLE...GIDDINGS...LLANO...AUSTIN...GEORGETOWN... FLORESVILLE 901 AM CDT SAT MAY 25 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DEWITT...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...LAVACA...LEE...LLANO... TRAVIS...WILLIAMSON AND WILSON. * UNTIL 6 PM CDT THIS EVENING * EXPECTED HEAVY DOWNPOURS OF 2 TO 5 INCHES TODAY. * DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVER RISES HAVE ALREADY OCCURRED IN SOME LOCATIONS AND WILL BE PRONE TO ADDITIONAL RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
6 follow-up statements
555 WGUS64 KEWX 252030 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 330 PM CDT SAT MAY 25 2013 ...HEAVY RAINFALL POTENTIAL CONTINUES TONIGHT FOR THE EASTERN HALF OF SOUTH CENTRAL TEXAS... .ANOTHER WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS SOUTH CENTRAL TEXAS...AN AREA THAT CONTINUES TO HAVE ABUNDANT TROPICAL MOISTURE AND SATURATED SOILS IN PLACE. THE FLOOD POTENTIAL IS HIGHEST ALONG AND EAST OF A LLANO TO COMFORT TO JOURDANTON LINE...AND THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 8 AM SUNDAY MORNING. EXPECT SPOTTY ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED 6 INCH AMOUNTS POSSIBLE GENERALLY EAST OF I-35 AND NORTH OF INTERSTATE 10. TXC013-021-029-031-053-055-091-123-149-171-177-187-209-255-259- 285-287-299-453-491-493-261300- /O.EXT.KEWX.FF.A.0002.000000T0000Z-130526T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA- LEE-LLANO-TRAVIS-WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO... BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE... FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY... BOERNE...HALLETTSVILLE...GIDDINGS...LLANO...AUSTIN...GEORGETOWN... FLORESVILLE 330 PM CDT SAT MAY 25 2013 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... DEWITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS... KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON AND WILSON. * THROUGH SUNDAY MORNING * EXPECTED HEAVY DOWNPOURS OF 2 TO 4 INCHES TONIGHT. * DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVER RISES HAVE ALREADY OCCURRED IN SOME LOCATIONS AND WILL BE PRONE TO ADDITIONAL RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
088 WGUS64 KEWX 260222 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 922 PM CDT SAT MAY 25 2013 ...HEAVY RAINFALL POTENTIAL CONTINUES OVERNIGHT FOR THE EASTERN HALF OF SOUTH CENTRAL TEXAS... .ANOTHER WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS SOUTH CENTRAL TEXAS...AN AREA THAT CONTINUES TO HAVE ABUNDANT TROPICAL MOISTURE AND SATURATED SOILS IN PLACE. THIS DISTURBANCE WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS EASTERN PORTIONS OF THE REGION OVERNIGHT AND THROUGH EARLY SUNDAY MORNING. SOME OF THESE STORMS WILL MOVE SLOWLY AND HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. THE FLOOD POTENTIAL IS HIGHEST ALONG AND EAST OF A LLANO TO COMFORT TO JOURDANTON LINE...AND THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 8 AM SUNDAY MORNING. EXPECT SPOTTY ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED 6 INCH AMOUNTS POSSIBLE GENERALLY EAST OF I-35 AND NORTH OF INTERSTATE 10. TXC013-021-029-031-053-055-091-123-149-171-177-187-209-255-259- 285-287-299-453-491-493-261300- /O.CON.KEWX.FF.A.0002.000000T0000Z-130526T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA- LEE-LLANO-TRAVIS-WILLIAMSON-WILSON- INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO... BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE... FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY... BOERNE...HALLETTSVILLE...GIDDINGS...LLANO...AUSTIN...GEORGETOWN... FLORESVILLE 922 PM CDT SAT MAY 25 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... DEWITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS... KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON AND WILSON. * UNTIL 8 AM CDT SUNDAY * EXPECTED HEAVY DOWNPOURS OF 2 TO 4 INCHES TONIGHT. * DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVER RISES HAVE ALREADY OCCURRED IN SOME LOCATIONS AND WILL BE PRONE TO ADDITIONAL RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
696 WGUS64 KEWX 260833 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 333 AM CDT SUN MAY 26 2013 ...HEAVY RAINFALL POTENTIAL CONTINUES THIS MORNING FOR SAN ANTONIO METRO AREA SOUTHWARD... .ANOTHER WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS SOUTH CENTRAL TEXAS THIS MORNING...AN AREA THAT CONTINUES TO HAVE ABUNDANT TROPICAL MOISTURE AND SATURATED SOILS IN PLACE. THIS DISTURBANCE WILL CAUSE NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS MORNING. SOME OF THESE STORMS WILL MOVE SLOWLY AND HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. THE FLOOD POTENTIAL IS HIGHEST ACROSS ...ATASCOSA... BEXAR...COMAL...GUADALUPE...KARNES...KENDALL AND WILSON COUNTIES. THE FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL NOON TODAY. EXPECT ISOLATED ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES. TXC021-031-053-055-123-149-171-177-209-285-287-299-453-491-260945- /O.CAN.KEWX.FF.A.0002.000000T0000Z-130526T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BASTROP-BLANCO-BURNET-CALDWELL-DEWITT-FAYETTE-GILLESPIE-GONZALES- HAYS-LAVACA-LEE-LLANO-TRAVIS-WILLIAMSON- INCLUDING THE CITIES OF...BASTROP...BLANCO...BURNET...LOCKHART... CUERO...LA GRANGE...FREDERICKSBURG...GONZALES...SAN MARCOS... HALLETTSVILLE...GIDDINGS...LLANO...AUSTIN...GEORGETOWN 333 AM CDT SUN MAY 26 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. LESS RAINFALL IN THESE AREAS HAS KEPT THE SOIL DRIER AND RUNOFF WILL BE SLOWER TO DEVELOP. $$ TXC013-029-091-187-255-259-493-261700- /O.EXT.KEWX.FF.A.0002.000000T0000Z-130526T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BEXAR-COMAL-GUADALUPE-KARNES-KENDALL-WILSON- INCLUDING THE CITIES OF...PLEASANTON...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...KARNES CITY...BOERNE...FLORESVILLE 333 AM CDT SUN MAY 26 2013 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BEXAR...COMAL...GUADALUPE...KARNES...KENDALL AND WILSON. * UNTIL NOON CDT TODAY * EXPECTED HEAVY DOWNPOURS OF 2 TO 4 INCHES THIS MORNING. * DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVER RISES HAVE ALREADY OCCURRED IN SOME LOCATIONS AND WILL BE PRONE TO ADDITIONAL RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
163 WGUS64 KEWX 261433 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 933 AM CDT SUN MAY 26 2013 ...FLASH FLOOD WATCH EXTENDED TO 6 PM FOR A SLOW MOVING STORM COMPLEX... .A SMALL THUNDERSTORM COMPLEX DEVELOPING OVER SOUTH CENTRAL TEXAS WILL MOVE ACROSS THE SAN ANTONIO METRO AREA AND ADJACENT COUNTIES OVER THE HILL COUNTRY AND COASTAL PRAIRIES. THIS SLOW MOVING AREA OF INSTABILITY COULD PRODUCE VERY SLOW MOVING STORMS WITH HEAVY RAINFALL RATES OF 2 TO 4 INCHES PER HOUR. FOR TODAY...AN ADDITIONAL 2 TO 4 INCHES OF RAIN CAN BE EXPECTED ACROSS THE WATCH AREA WITH ISOLATED AMOUNTS OVER 5 INCHES POSSIBLE. VERY SATURATED SOILS AND SWOLLEN STREAMS MEANS THAT THIS ADDITIONAL RAINFALL WILL QUICKLY PRODUCE FLASH FLOODING AND NEW RIVER RISES. THE FLOOD POTENTIAL REMAINS HIGHEST ACROSS ATASCOSA...BEXAR...COMAL... GUADALUPE...KARNES...KENDALL AND WILSON COUNTIES. THE FLASH FLOOD WATCH HAS BEEN EXTENDED FOR THESE COUNTIES UNTIL 6 PM CDT. TXC013-029-091-187-255-259-493-262300- /O.EXT.KEWX.FF.A.0002.000000T0000Z-130526T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BEXAR-COMAL-GUADALUPE-KARNES-KENDALL-WILSON- INCLUDING THE CITIES OF...PLEASANTON...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...KARNES CITY...BOERNE...FLORESVILLE 933 AM CDT SUN MAY 26 2013 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BEXAR...COMAL...GUADALUPE...KARNES...KENDALL AND WILSON. * UNTIL 6 PM CDT THIS EVENING * EXPECTED HEAVY DOWNPOURS OF 2 TO 4 INCHES WITH ISOLATED 5 INCH TOTALS...MAINLY FROM 10 AM TO 4 PM. * DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVER RISES HAVE ALREADY OCCURRED IN SOME LOCATIONS AND WILL BE PRONE TO ADDITIONAL RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
208 WGUS64 KEWX 262249 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 PM CDT SUN MAY 26 2013 ...FLASH FLOOD WATCH EXTENDED UNTIL 10 PM FOR A SLOW MOVING STORM COMPLEX... .A COMPLEX OF THUNDERSTORMS ACROSS THE RIO GRANDE PLAINS WILL SLOWLY MOVE EASTWARD THIS EVENING. SOME OF THESE THUNDERSTORMS HAVE ALREADY PRODUCED HEAVY RAINFALL OF 2 TO 3 INCHES. THESE STORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL AS THEY SLOWLY MOVE EASTWARD TOWARD THE SAN ANTONIO METRO AREA. THE SLOW MOVEMENT OF THE STORMS WILL INCREASE THE LIKELIHOOD OF HIGH RAINFALL TOTALS. AN ADDITIONAL 1 TO 3 INCHES OF RAIN CAN BE EXPECTED ACROSS THE WATCH AREA THIS EVENING...WITH ISOLATED AMOUNTS OVER 5 INCHES POSSIBLE. VERY SATURATED SOILS AND SWOLLEN STREAMS MEANS THAT ANY ADDITIONAL RAINFALL WILL QUICKLY PRODUCE FLASH FLOODING AND NEW RIVER RISES. THE FLOOD POTENTIAL REMAINS HIGHEST ACROSS ATASCOSA...BEXAR...COMAL...GUADALUPE...KARNES...KENDALL AND WILSON COUNTIES. THE FLASH FLOOD WATCH HAS BEEN EXTENDED FOR THESE COUNTIES UNTIL 10 PM CDT. TXC013-029-091-187-255-259-493-270300- /O.EXT.KEWX.FF.A.0002.000000T0000Z-130527T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BEXAR-COMAL-GUADALUPE-KARNES-KENDALL-WILSON- INCLUDING THE CITIES OF...PLEASANTON...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...KARNES CITY...BOERNE...FLORESVILLE 549 PM CDT SUN MAY 26 2013 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... BEXAR...COMAL...GUADALUPE...KARNES...KENDALL AND WILSON. * UNTIL 10 PM CDT THIS EVENING * EXPECTED HEAVY DOWNPOURS OF 1 TO 3 INCHES WITH ISOLATED 5 INCH TOTALS. * DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVER RISES HAVE ALREADY OCCURRED IN SOME LOCATIONS AND WILL BE PRONE TO ADDITIONAL RAPID RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
161 WGUS64 KEWX 270138 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 838 PM CDT SUN MAY 26 2013 ...FLASH FLOOD WATCH HAS BEEN CANCELLED... .SHOWERS AND THUNDERSTORMS ACROSS THE REGION HAVE DISSIPATED. NO FURTHER CONVECTIVE ACTIVITY IS EXPECTED TONIGHT AS DRIER AIR IS BEGINNING TO ENTER THE REGION. TXC013-029-091-187-255-259-493-270245- /O.CAN.KEWX.FF.A.0002.000000T0000Z-130527T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATASCOSA-BEXAR-COMAL-GUADALUPE-KARNES-KENDALL-WILSON- INCLUDING THE CITIES OF...PLEASANTON...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...KARNES CITY...BOERNE...FLORESVILLE 838 PM CDT SUN MAY 26 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. ATASCOSA...BEXAR...COMAL...GUADALUPE...KARNES...KENDALL AND WILSON. ALTHOUGH HEAVY RAINS HAVE ENDED ACROSS THE AREA...SOME RESIDUAL FLOODING OF STREETS AND LOW LYING FLOOD PRONE AREAS REMAINS. DRIVERS SHOULD BE EXTRA CAUTIOUS WHEN TRAVELING THROUGHOUT THE AREA TONIGHT. DO NOT ATTEMPT TO CROSS INTO FLOODED ROADWAYS WHICH CONTINUE TO BE BARRICADED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 25, 6:58 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 25, 6:58 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 AM CDT SAT MAY 25 2013 .AVIATION... FAVORABLE MODERATE INSTABILITY AND UPPER LEVEL DISTURBANCE MOVING ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY THIS MORNING WILL AID SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO PREVAIL ACROSS THE I-35 CORRIDOR THROUGH LATE THIS AFTERNOON. MVFR/IFR CIGS ARE EXPECTED AS STORMS MOVE ACROSS THE AIRPORT SITES WITH GUSTY WINDS UP TO 28 KNOTS. WEATHER CONDITIONS WILL IMPROVE THIS AFTERNOON AS THE UPPER TROUGH MOVES TO CENTRAL TEXAS AND A DRY AIRMASS MOVES ACROSS THE AREA FROM THE WEST. ACROSS KDRT...MVFR CONDITIONS ARE EXPECTED THIS MORNING WITH VFR RETURNING AFTER 18Z THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 333 AM CDT SAT MAY 25 2013/ SHORT TERM (TODAY THROUGH SUNDAY)... A WEAK UPPER LEVEL TROUGH SLOWLY MOVES ACROSS THE AREA TODAY INTO TONIGHT. HI-RES MODELS SHOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA WITH LESS COVERAGE ALONG THE RIO GRANDE. PWS IN THE 1.4 TO 1.8 INCH RANGE INDICATE LOCALLY HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS RANGE FROM LESS THAN 1/10 INCH OUT WEST TO 1/4 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 4 INCHES EAST. CAN NOT RULE OUT SOME GUSTY WINDS AND SMALL HAIL WITH THE STRONGER STORMS. ON SUNDAY...AN UPPER LEVEL RIDGE STARTS TO BUILD INTO TEXAS FROM MEXICO. RESIDUAL DEEPER MOISTURE ALLOWS FOR ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP. DUE TO CLOUDS AND RAIN...TEMPERATURES WILL BE SLIGHTLY BELOW AVERAGE. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... THE UPPER LEVEL RIDGE BUILDS A LITTLE MORE BY MONDAY WITH NO RAIN DUE TO SUBSIDENCE AND SLIGHTLY LESS MOISTURE. THE UPPER LEVEL RIDGE WEAKENS TUESDAY THROUGH THURSDAY AS AN UPPER LEVEL TROUGH PASSES BY TO THE NORTH ACROSS THE SOUTHERN ROCKIES INTO SOUTHERN PLAINS. DEEPER MOISTURE RETURNS AS MID LEVEL FLOW TURNS SOUTHERLY. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS OUT WEST TUESDAY EVENING AND WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT SPREADING TO ALL AREAS THURSDAY INTO THURSDAY NIGHT. ON FRIDAY...SUBTROPICAL RIDGE BEGINS TO STRONGLY BUILD OVER THE AREA WITH NO RAIN CHANCES. TEMPERATURES CLOSER TO AVERAGE CAN BE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 71 91 71 91 / 60 20 10 - - AUSTIN BERGSTROM INTL AIRPORT 86 69 89 70 90 / 60 20 10 - - NEW BRAUNFELS MUNI AIRPORT 86 70 91 71 90 / 60 20 10 - - BURNET MUNI AIRPORT 84 68 88 69 89 / 60 20 10 - - DEL RIO INTL AIRPORT 88 73 92 73 95 / 20 20 10 - - GEORGETOWN MUNI AIRPORT 84 69 88 70 88 / 60 20 10 - - HONDO MUNI AIRPORT 88 71 91 71 93 / 60 20 10 - - SAN MARCOS MUNI AIRPORT 86 70 90 71 90 / 60 20 10 - - LA GRANGE - FAYETTE REGIONAL 85 71 89 71 89 / 50 20 10 - - SAN ANTONIO INTL AIRPORT 87 72 90 72 91 / 60 20 10 - - STINSON MUNI AIRPORT 87 71 90 72 91 / 60 20 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...04
Hazardous weather outlook, May 25, 4:47 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 447 AM CDT SAT MAY 25 2013 TXZ171>173-183>194-202>209-217>225-228-261000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 447 AM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY AREAS TODAY WITH A MOIST FLOW OFF THE GULF OF MEXICO TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE EASTERN TWO THIRDS OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL UP TO 4 INCHES...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. EXPECT MINOR FLOODING AT LOCAL STREETS...UNDERPASSES AND OVER POOR DRAINAGE LOCATIONS. WEATHER CONDITIONS WILL IMPROVE SIGNIFICANTLY THIS EVENING INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 25, 7:28 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 728 AM CDT SAT MAY 25 2013 TXZ172-190-251315- BLANCO-BURNET- 728 AM CDT SAT MAY 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLANCO AND SOUTHERN BURNET COUNTIES UNTIL 815 AM CDT... AT 720 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CYPRESS MILL...OR 7 MILES SOUTHEAST OF ROUND MOUNTAIN...MOVING NORTH AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MARBLE FALLS... SPICEWOOD... MEADOWLAKES... SMITHWICK... OATMEAL... COTTONWOOD SHORES... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3074 9835 3070 9805 3030 9820 3034 9836 TIME...MOT...LOC 1228Z 191DEG 25KT 3045 9823
Local storm report, May 25, 8:03 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
05/25/2013 BEXAR TX NWS OFFICE
THE USGS RIVER GAGE OLMOS CREEK AT DRESDEN HAS RISEN TO
12.7 FEET WHICH IS JUST ABOVE MAJOR FLOOD STAGE
&&
EVENT NUMBER EWX1300483
SBSLocal storm report, May 25, 8:05 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN 1 ENE BALCONES HEIGHTS 29.49N 98.54W
05/25/2013 M7.00 INCH BEXAR TX TRAINED SPOTTER
SEVEN INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT
&&
EVENT NUMBER EWX1300484
SBSLocal storm report, May 25, 8:09 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
809 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
05/25/2013 BEXAR TX DEPT OF HIGHWAYS
SEVERAL ROADS CLOSED DUE TO FLASH FLOODING RAINS
INCLUDING WEIDNER RD AND LOOKOUT RD
&&
EVENT NUMBER EWX1300485
SBSLocal storm report, May 25, 8:21 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 SSE CASTLE HILLS 29.51N 98.51W
05/25/2013 M8.77 INCH BEXAR TX NWS EMPLOYEE
8.77 INCHES OF RAIN HAS FALLEN IN THE PAST 24 HOURS...4
INCHES OR MORE FELL IN OVER SIX HOURS
&&
EVENT NUMBER EWX1300486
SBSLocal storm report, May 25, 8:44 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
05/25/2013 BEXAR TX NWS OFFICE
SAN ANTONIO RIVER AT LOOP 410 HAS RISEN TO 27.8 FEET
DUE TO FLASH FLOOD RAINS...THIS IS 1.7 FEET ABOVE MAJOR
FLOOD STAGE
&&
EVENT NUMBER EWX1300487
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:04 AM CDT | Areal Flood Advisory | EWX | Bexar | 116 min |
| May 25, 4:45 AM CDT | Areal Flood Advisory | EWX | Kendall | 105 min |
| May 25, 5:34 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 116 min |
| May 25, 6:06 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 25, 6:06 AM CDT | Tornado Warning | EWX | Bexar, Comal | 24 min |
| May 25, 7:28 AM CDT | Special Weather Statement | EWX | Burnet | 47 min |
| May 25, 8:04 AM CDT | Areal Flood Advisory | EWX | Comal | 116 min |
| May 25, 8:49 AM CDT | Flash Flood Warning | EWX | Bexar | 7 hr |
| May 25, 8:56 AM CDT | Flash Flood Warning | EWX | Atascosa, Karnes, Wilson | 3 hr |
| May 25, 9:42 AM CDT | Flash Flood Warning | EWX | Bexar, Blanco, Caldwell, Comal, Guadalupe, Hays and 1 more | 3 hr |
| May 25, 9:42 AM CDT | River Flood Warning | EWX | Bexar | 35 hr |
| May 25, 9:42 AM CDT | River Flood Warning | EWX | Bexar | 24 hr |
| May 25, 9:42 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 47 hr |
| May 25, 9:58 AM CDT | River Flood Warning | EWX | Bexar | 16 hr |
| May 25, 10:22 AM CDT | Special Weather Statement | EWX | Karnes | 38 min |
| May 25, 10:35 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 6 hr |
| May 25, 10:35 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 6 hr |
| May 25, 10:35 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 6 hr |
| May 25, 10:59 AM CDT | Areal Flood Advisory | EWX | Bexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 2 hr |
| May 25, 11:15 AM CDT | Special Weather Statement | EWX | Karnes | 45 min |
| May 25, 11:17 AM CDT | Tornado Warning | EWX | DeWitt, Karnes | 43 min |
| May 25, 11:42 AM CDT | Special Weather Statement | EWX | Karnes | 48 min |
| May 25, 11:51 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Caldwell, Comal, DeWitt, Gonzales and 5 more | 3 hr |
| May 25, 11:55 AM CDT | Tornado Warning | EWX | DeWitt, Karnes | 35 min |
| May 25, 5:25 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
Nearby
Flash Flood Watches in Texas, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.